Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 19, 2016, 3:59 AM CDT for Cotton County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 3:59 AM CDT (08:59 UTC)
- Expired
- Apr 19, 2016, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
064
WGUS54 KOUN 190859
FFWOUN
OKC033-191200-
/O.NEW.KOUN.FF.W.0008.160419T0859Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 700 AM CDT
* AT 358 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER COTTON COUNTY. NEARLY 3 INCHES
OF RAIN HAS ALREADY FALLEN...AND ADDITIONAL RAINFALL IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WALTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3445 9825 3430 9831 3434 9845 3445 9841
$$
031 follow-up statement
561 WGUS74 KOUN 191152 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 652 AM CDT TUE APR 19 2016 OKC033-191201- /O.EXP.KOUN.FF.W.0008.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COTTON OK- 652 AM CDT TUE APR 19 2016 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL COTTON COUNTY WILL EXPIRE AT 700 AM CDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...STANDING WATER WILL REMAIN PRESENT AND MOTORISTS SHOULD CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3445 9825 3430 9831 3434 9845 3445 9841 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 11:16 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 18, 11:16 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1116 PM CDT MON APR 18 2016 .DISCUSSION... 06Z DISCUSSION BELOW. && .AVIATION... MVFR/VFR CEILINGS CURRENTLY EXPECTED THIS TAF PERIOD. HOWEVER... IFR CEILINGS WILL BE POSSIBLE LATE TONIGHT INTO TUESDAY MORNING BUT CHANCES TOO LOW TO MENTION IN ANY TAF FOR NOW. SCATTERED SHOWERS WILL DEVELOP AND MOVE FROM PARTS OF SW OK/W N TX INTO CENTRAL OK OVERNIGHT INTO TUESDAY MORNING. ANOTHER ROUND OF SHOWERS/STORMS WILL MOVE INTO WESTERN PARTS OF THE AREA TUESDAY AFTN AND MOVE ACROSS THE AREA THROUGH TUESDAY NIGHT. LAST MINUTE MODIFICATIONS MAY BE NEEDED BEFORE TAFS ARE SENT DEPENDING ON RADAR/SATELLITE TRENDS. && .PREV DISCUSSION... /ISSUED 755 PM CDT MON APR 18 2016/ DISCUSSION... MODELS ARE INDICATING THAT RAIN AND THUNDERSTORMS MAY DEVELOP A BIT FARTHER WEST AND MOVE NORTH INTO SOUTHWEST AND CENTRAL OKLAHOMA BY SUNRISE TUESDAY. THIS WOULD LEAVE SOUTHEAST OKLAHOMA WITH A SOMEWHAT DIMINISHED CHANCE FOR RAIN OVERNIGHT WHILE THE AFOREMENTION AREAS WOULD SEE INCREASE CHANCES. THE FORECAST HAS BEEN ADJUSTED TO TAKE THIS CHANGE INTO ACCOUNT. AREAS OF FOG WERE ALSO ADDED TO MOST AREAS GIVEN LIGHT NORTHEAST WINDS IN THE MOIST AIRMASS AND RECENT RAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 68 53 74 / 40 30 40 30 HOBART OK 50 68 51 75 / 30 20 40 20 WICHITA FALLS TX 54 72 55 77 / 60 30 40 30 GAGE OK 43 65 47 71 / 20 40 50 20 PONCA CITY OK 49 69 51 73 / 20 30 40 40 DURANT OK 61 72 59 75 / 60 50 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/25/25
Hazardous weather outlook, Apr 18, 1:06 PM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 106 PM CDT MON APR 18 2016 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 106 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .RIVER FLOODING... HEAVY RAINFALL SATURDAY AND SUNDAY HAS PUSHED SEVERAL RIVERS IN SOUTHERN OKLAHOMA AND NORTHERN TEXAS INTO FLOOD. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...AND CERTAINLY DO NOT DRIVE AROUND BARRICADES. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .RIVER FLOODING... MANY RIVERS ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS WILL LIKELY REMAIN IN FLOOD THROUGH WEDNESDAY. .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY. MAINLY DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY...BEFORE THUNDERSTORM CHANCES RETURN LATE IN THE WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:01 AM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Apr 19, 1:40 AM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Apr 19, 3:00 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens | 3 hr |
| Apr 19, 4:22 AM CDT | Flood Watch | OUN | Caddo, Canadian, Carter, Cleveland, Comanche, Cotton and 13 more | 20 hr |
| Apr 19, 4:37 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Grady, Jefferson, McClain, Murray and 1 more | 3 hr |
| Apr 19, 10:16 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 25 hr |
| Apr 19, 4:04 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Apr 19, 5:24 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| Apr 19, 5:41 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| Apr 19, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 43 min |
| Apr 19, 6:13 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 3 hr |
| Apr 19, 6:33 PM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Apr 19, 6:54 PM CDT | Special Weather Statement | OUN | Comanche | 51 min |
| Apr 19, 6:59 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens, Tillman | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.